2010, 4(4): 485-518. doi: 10.3934/amc.2010.4.485

Efficient list decoding of a class of algebraic-geometry codes

1. 

DTU-Mathematics, Technical University of Denmark, Matematiktorvet 303S, 2800 Kgs. Lyngby, Denmark, Denmark

Received  November 2009 Revised  May 2010 Published  November 2010

We consider the problem of list decoding algebraic-geometry codes. We define a general class of one-point algebraic-geometry codes encompassing, among others, Reed-Solomon codes, Hermitian codes and norm-trace codes. We show how for such codes the interpolation constraints in the Guruswami-Sudan list-decoder, can be rephrased using a module formulation. We then generalize an algorithm by Alekhnovich [2], and show how this can be used to efficiently solve the interpolation problem in this module reformulation. The family of codes we consider has a number of well-known members, for which the interpolation part of the Guruswami-Sudan list decoder has been studied previously. For such codes the complexity of the interpolation algorithm we propose, compares favorably to the complexity of known algorithms.
Citation: Peter Beelen, Kristian Brander. Efficient list decoding of a class of algebraic-geometry codes. Advances in Mathematics of Communications, 2010, 4 (4) : 485-518. doi: 10.3934/amc.2010.4.485
References:
[1]

, Overview of Magma v2.9 features,, \url{http://magma.maths.usyd.edu.au/magma/Features/node93.html}., ().

[2]

M. Alekhnovich, Linear Diophantine equations over polynomials and soft decoding of Reed-Solomon codes,, IEEE Transactions on Information Theory, 51 (2005), 2257. doi: 10.1109/TIT.2005.850097.

[3]

M. F. Atiyah and I. G. MacDonald, "Introduction to Commutative Algebra,'', 1rt edition, (1969).

[4]

D. Augot and L. Pecquet, A Hensel lifting to replace factorization in list-decoding of algebraic-geometric and Reed-Solomon codes,, IEEE Transactions on Information Theory, 46 (2000), 2605. doi: 10.1109/18.887868.

[5]

D. Augot and A. Zeh, On the Roth and Ruckenstein equations for the Guruswami-Sudan algorithm,, in, (2008), 2620.

[6]

P. Beelen and K. Brander, Key-equations for list decoding of Reed-Solomon codes and how to solve them,, Journal of Symbolic Computation, 45 (2010), 773. doi: 10.1016/j.jsc.2010.03.010.

[7]

P. Beelen and R. Pellikaan, The Newton polygon of plane curves with many rational points,, Designs, 21 (2000), 41. doi: 10.1023/A.1008323208670.

[8]

W. Bosma, J. Cannon and C. Playoust, The Magma algebra system. I. the user language,, Journal of Symbolic Computation, 3-4 (1997), 3. doi: 10.1006/jsco.1996.0125.

[9]

P. Fitzpatrick, On the key equation,, IEEE Transactions onInformation Theory, 41 (1995), 1290.

[10]

S. H. Gao and M. A. Shokrollahi, Computing roots of polynomials over function fields of curves,, in, (2000), 214.

[11]

J. von zur Gathen and J. Gerhard, "Modern Computer Algebra,'' 2nd edition edition,, Cambridge University Press, (2003).

[12]

O. Geil, On codes from norm-trace curves,, Finite Fields and Their Applications, 9 (2003), 351. doi: 10.1016/S1071-5797(03)00010-8.

[13]

D. M. Goldschmidt, "Algebraic Functions and Projective Curves,'', Springer, (2002).

[14]

V. Guruswami and M. Sudan, Improved decoding of Reed-Solomon and algebraic-geometric codes,, IEEE Transactions On Information Theory, 45 (1999), 1757. doi: 10.1109/18.782097.

[15]

T. Høholdt and R. R. Nielsen, Decoding Hermitian codes with Sudan's algorithm,, in, (1999), 260. doi: 10.1007/3-540-46796-3_26.

[16]

P. V. Kumar and K. Yang, On the true minimum distance of Hermitian codes,, Springer, (1992), 99.

[17]

K. Lee and M. E. O’Sullivan, List decoding of Hermitian codes using Gröbner bases,, Journal of Symbolic Computation, (2008).

[18]

K. Lee and M. E. O’Sullivan, List decoding of Reed-Solomon codes from a Gröbner basis perspective,, Journal of Symbolic Computation, 43 (2008), 645. doi: 10.1016/j.jsc.2008.01.002.

[19]

S. Miura and N. Kamiya, Geometric-Goppa codes on some maximal curves and their minimum distance,, in, (1993), 85.

[20]

H. O’Keeffe and P. Fitzpatrick, Gröbner basis solutions of constrained interpolation problems,, Journal of Linear Algebra and Applications, 351/352 (2002), 533. doi: 10.1016/S0024-3795(01)00509-2.

[21]

H. O’Keeffe and P. Fitzpatrick, Gröbner basis approach to list decoding of algebraic geometry codes,, Applicable Algebra in Engineering, 18 (2007), 445. doi: 10.1007/s00200-007-0048-7.

[22]

V. Olshevsky and M. A. Shokrollahi, A displacement approach to efficient decoding of algebraic-geometric codes,, in, (1999), 235.

[23]

V. S. Pless and W. C. Huffman (eds.), "Handbook of Coding Theory,'', North-Holland, 1 (1998).

[24]

S. Sakata, Finding a minimal polynomial vector set of a vector of nD arrays,, in, (1991).

[25]

S. Sakata, On fast interpolation method for Guruswami-Sudan list decoding of one-point algebraic-geometry codes,, in, (2001), 172.

[26]

M. Sala, T. Mora, L. Perret, S. Sakata and C. Traverso (eds.), "Gröbner Bases, Coding, and Cryptography,'', Springer, (2009).

[27]

M. A. Shokrollahi and H. Wasserman, Decoding algebraic-geometric codes beyond the error-correction bound,, in, (1998), 241.

[28]

J. H. Silverman, "The Arithmetic of Elliptic Curves,'', Springer, (1986).

[29]

H. Stichtenoth, "Algebraic Function Fields and Codes,'', Springer, (1993).

[30]

M. Sudan, Decoding of Reed-Solomon codes beyond the error-correction bound,, Journal of Complexity, 13 (1997), 180. doi: 10.1006/jcom.1997.0439.

[31]

X.-W. Wu and P. H. Siegel, Efficient root-finding algorithm with application to list decoding of algebraic-geometric codes,, IEEE Transactions On Information Theory, 47 (2001), 2579. doi: 10.1109/18.945273.

show all references

References:
[1]

, Overview of Magma v2.9 features,, \url{http://magma.maths.usyd.edu.au/magma/Features/node93.html}., ().

[2]

M. Alekhnovich, Linear Diophantine equations over polynomials and soft decoding of Reed-Solomon codes,, IEEE Transactions on Information Theory, 51 (2005), 2257. doi: 10.1109/TIT.2005.850097.

[3]

M. F. Atiyah and I. G. MacDonald, "Introduction to Commutative Algebra,'', 1rt edition, (1969).

[4]

D. Augot and L. Pecquet, A Hensel lifting to replace factorization in list-decoding of algebraic-geometric and Reed-Solomon codes,, IEEE Transactions on Information Theory, 46 (2000), 2605. doi: 10.1109/18.887868.

[5]

D. Augot and A. Zeh, On the Roth and Ruckenstein equations for the Guruswami-Sudan algorithm,, in, (2008), 2620.

[6]

P. Beelen and K. Brander, Key-equations for list decoding of Reed-Solomon codes and how to solve them,, Journal of Symbolic Computation, 45 (2010), 773. doi: 10.1016/j.jsc.2010.03.010.

[7]

P. Beelen and R. Pellikaan, The Newton polygon of plane curves with many rational points,, Designs, 21 (2000), 41. doi: 10.1023/A.1008323208670.

[8]

W. Bosma, J. Cannon and C. Playoust, The Magma algebra system. I. the user language,, Journal of Symbolic Computation, 3-4 (1997), 3. doi: 10.1006/jsco.1996.0125.

[9]

P. Fitzpatrick, On the key equation,, IEEE Transactions onInformation Theory, 41 (1995), 1290.

[10]

S. H. Gao and M. A. Shokrollahi, Computing roots of polynomials over function fields of curves,, in, (2000), 214.

[11]

J. von zur Gathen and J. Gerhard, "Modern Computer Algebra,'' 2nd edition edition,, Cambridge University Press, (2003).

[12]

O. Geil, On codes from norm-trace curves,, Finite Fields and Their Applications, 9 (2003), 351. doi: 10.1016/S1071-5797(03)00010-8.

[13]

D. M. Goldschmidt, "Algebraic Functions and Projective Curves,'', Springer, (2002).

[14]

V. Guruswami and M. Sudan, Improved decoding of Reed-Solomon and algebraic-geometric codes,, IEEE Transactions On Information Theory, 45 (1999), 1757. doi: 10.1109/18.782097.

[15]

T. Høholdt and R. R. Nielsen, Decoding Hermitian codes with Sudan's algorithm,, in, (1999), 260. doi: 10.1007/3-540-46796-3_26.

[16]

P. V. Kumar and K. Yang, On the true minimum distance of Hermitian codes,, Springer, (1992), 99.

[17]

K. Lee and M. E. O’Sullivan, List decoding of Hermitian codes using Gröbner bases,, Journal of Symbolic Computation, (2008).

[18]

K. Lee and M. E. O’Sullivan, List decoding of Reed-Solomon codes from a Gröbner basis perspective,, Journal of Symbolic Computation, 43 (2008), 645. doi: 10.1016/j.jsc.2008.01.002.

[19]

S. Miura and N. Kamiya, Geometric-Goppa codes on some maximal curves and their minimum distance,, in, (1993), 85.

[20]

H. O’Keeffe and P. Fitzpatrick, Gröbner basis solutions of constrained interpolation problems,, Journal of Linear Algebra and Applications, 351/352 (2002), 533. doi: 10.1016/S0024-3795(01)00509-2.

[21]

H. O’Keeffe and P. Fitzpatrick, Gröbner basis approach to list decoding of algebraic geometry codes,, Applicable Algebra in Engineering, 18 (2007), 445. doi: 10.1007/s00200-007-0048-7.

[22]

V. Olshevsky and M. A. Shokrollahi, A displacement approach to efficient decoding of algebraic-geometric codes,, in, (1999), 235.

[23]

V. S. Pless and W. C. Huffman (eds.), "Handbook of Coding Theory,'', North-Holland, 1 (1998).

[24]

S. Sakata, Finding a minimal polynomial vector set of a vector of nD arrays,, in, (1991).

[25]

S. Sakata, On fast interpolation method for Guruswami-Sudan list decoding of one-point algebraic-geometry codes,, in, (2001), 172.

[26]

M. Sala, T. Mora, L. Perret, S. Sakata and C. Traverso (eds.), "Gröbner Bases, Coding, and Cryptography,'', Springer, (2009).

[27]

M. A. Shokrollahi and H. Wasserman, Decoding algebraic-geometric codes beyond the error-correction bound,, in, (1998), 241.

[28]

J. H. Silverman, "The Arithmetic of Elliptic Curves,'', Springer, (1986).

[29]

H. Stichtenoth, "Algebraic Function Fields and Codes,'', Springer, (1993).

[30]

M. Sudan, Decoding of Reed-Solomon codes beyond the error-correction bound,, Journal of Complexity, 13 (1997), 180. doi: 10.1006/jcom.1997.0439.

[31]

X.-W. Wu and P. H. Siegel, Efficient root-finding algorithm with application to list decoding of algebraic-geometric codes,, IEEE Transactions On Information Theory, 47 (2001), 2579. doi: 10.1109/18.945273.

[1]

Elisa Gorla, Felice Manganiello, Joachim Rosenthal. An algebraic approach for decoding spread codes. Advances in Mathematics of Communications, 2012, 6 (4) : 443-466. doi: 10.3934/amc.2012.6.443

[2]

Henry Cohn, Nadia Heninger. Ideal forms of Coppersmith's theorem and Guruswami-Sudan list decoding. Advances in Mathematics of Communications, 2015, 9 (3) : 311-339. doi: 10.3934/amc.2015.9.311

[3]

Heide Gluesing-Luerssen, Uwe Helmke, José Ignacio Iglesias Curto. Algebraic decoding for doubly cyclic convolutional codes. Advances in Mathematics of Communications, 2010, 4 (1) : 83-99. doi: 10.3934/amc.2010.4.83

[4]

Fernando Hernando, Tom Høholdt, Diego Ruano. List decoding of matrix-product codes from nested codes: An application to quasi-cyclic codes. Advances in Mathematics of Communications, 2012, 6 (3) : 259-272. doi: 10.3934/amc.2012.6.259

[5]

Z. Reichstein and B. Youssin. Parusinski's "Key Lemma" via algebraic geometry. Electronic Research Announcements, 1999, 5: 136-145.

[6]

Irene I. Bouw, Sabine Kampf. Syndrome decoding for Hermite codes with a Sugiyama-type algorithm. Advances in Mathematics of Communications, 2012, 6 (4) : 419-442. doi: 10.3934/amc.2012.6.419

[7]

Kwankyu Lee. Decoding of differential AG codes. Advances in Mathematics of Communications, 2016, 10 (2) : 307-319. doi: 10.3934/amc.2016007

[8]

Ahmed S. Mansour, Holger Boche, Rafael F. Schaefer. The secrecy capacity of the arbitrarily varying wiretap channel under list decoding. Advances in Mathematics of Communications, 2019, 13 (1) : 11-39. doi: 10.3934/amc.2019002

[9]

Alex L Castro, Wyatt Howard, Corey Shanbrom. Bridges between subriemannian geometry and algebraic geometry: Now and then. Conference Publications, 2015, 2015 (special) : 239-247. doi: 10.3934/proc.2015.0239

[10]

Washiela Fish, Jennifer D. Key, Eric Mwambene. Partial permutation decoding for simplex codes. Advances in Mathematics of Communications, 2012, 6 (4) : 505-516. doi: 10.3934/amc.2012.6.505

[11]

Alexander Barg, Arya Mazumdar, Gilles Zémor. Weight distribution and decoding of codes on hypergraphs. Advances in Mathematics of Communications, 2008, 2 (4) : 433-450. doi: 10.3934/amc.2008.2.433

[12]

Javier de la Cruz, Michael Kiermaier, Alfred Wassermann, Wolfgang Willems. Algebraic structures of MRD codes. Advances in Mathematics of Communications, 2016, 10 (3) : 499-510. doi: 10.3934/amc.2016021

[13]

Holger Boche, Rafael F. Schaefer. Arbitrarily varying multiple access channels with conferencing encoders: List decoding and finite coordination resources. Advances in Mathematics of Communications, 2016, 10 (2) : 333-354. doi: 10.3934/amc.2016009

[14]

Jonas Eriksson. A weight-based characterization of the set of correctable error patterns under list-of-2 decoding. Advances in Mathematics of Communications, 2007, 1 (3) : 331-356. doi: 10.3934/amc.2007.1.331

[15]

Terasan Niyomsataya, Ali Miri, Monica Nevins. Decoding affine reflection group codes with trellises. Advances in Mathematics of Communications, 2012, 6 (4) : 385-400. doi: 10.3934/amc.2012.6.385

[16]

François Lalonde, Yasha Savelyev. On the injectivity radius in Hofer's geometry. Electronic Research Announcements, 2014, 21: 177-185. doi: 10.3934/era.2014.21.177

[17]

Hannes Bartz, Antonia Wachter-Zeh. Efficient decoding of interleaved subspace and Gabidulin codes beyond their unique decoding radius using Gröbner bases. Advances in Mathematics of Communications, 2018, 12 (4) : 773-804. doi: 10.3934/amc.2018046

[18]

Joan-Josep Climent, Diego Napp, Raquel Pinto, Rita Simões. Decoding of $2$D convolutional codes over an erasure channel. Advances in Mathematics of Communications, 2016, 10 (1) : 179-193. doi: 10.3934/amc.2016.10.179

[19]

Johan Rosenkilde. Power decoding Reed-Solomon codes up to the Johnson radius. Advances in Mathematics of Communications, 2018, 12 (1) : 81-106. doi: 10.3934/amc.2018005

[20]

Anas Chaaban, Vladimir Sidorenko, Christian Senger. On multi-trial Forney-Kovalev decoding of concatenated codes. Advances in Mathematics of Communications, 2014, 8 (1) : 1-20. doi: 10.3934/amc.2014.8.1

2017 Impact Factor: 0.564

Metrics

  • PDF downloads (3)
  • HTML views (0)
  • Cited by (7)

Other articles
by authors

[Back to Top]